Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1999, 7:10 PM CDT for Cumberland County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 28, 1999, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 290019 FFWBNA TNC031-035-041-177-185-290315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 710 PM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE DEKALB COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE COFFEE COUNTY IN TENNESSEE * UNTIL 1015 PM CDT * AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM CROSSVILLE TO SPARTA TO MCMINNVILLE MOVING EAST AT 30 TO 40 MPH. RADAR ESTIMATES OF AROUND 2 INCHES THUS FAR WITH RAINFALL CONTINUING FOR THE NEXT HOUR. LAW ENFORCEMENT REPORTS NUMEROUS INSTANCES OF STREET FLOODING AND PONDING OF WATER ON ROADWAYS...ESPECIALLY IN SMITHVILLE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:45 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 1:45 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON JUN 28 1999 AVN AGAIN ODD MAN OUT BUT NGM/ETA ALL OF A SUDDEN FAIRLY SIMILAR ...ESPECIALLY IN EARLIER PERIODS. CURRENTLY...BAND OF STUFF TRYING TO FORM ALONG BOUDARY OF MCS THAT DIED OFF THIS MORNING. COMPLEX MOVING ACROSS MO JUST AHEAD OF CDFRONT WHICH AT 17Z WAS ANALYZED THROUGH NRN IN-NRN MO-SE KS-ERN OK. ANALYSIS 0F MIDDAY TRENDS STILL SEEMS TO HAVE ETA WITH THE UPPER HAND. ETA DRIVES CDFRONT TO JUST N OF BNA-MEM LINE BY 12Z TUE. BELIEVE WE WILL SEE ORGANIZED CONVECTION THROUGH LATE TONIGHT WITH MCS REMNANTS ACCOMPANYING MAX UVV AND PRE-FRONTAL TROF. MAIN MOISTURE SOURCE AND ENERGY SHOULD WILL BE ACROSS SE ZONES BY LATE MORNING TUE. AT THIS POINT EXPECT TO CONTINUE POPS FA-WIDE TONIGHT...HIGHER POPS NORTHERN ZONES. WILL LEAVE SMALL POPS N-SW EARLY TUES AND CHANCE POPS FOR SE MOST OF DAY. FRONTAL BOUNDARY SHOULD GET HUNG UP AROUND THE TN-AL BORDER VICINITY TUESDAY EVENING AND BECOME QUASI-STATIONARY THROUGH THE REMAINDER OF THE PERIOD. WILL LEAVE POPS OUT TUESDAY NIGHT FA-WIDE AND PUT IN SMALL POPS S AND W FOR FRONTAL BOUDARY AND NEXT VIGOUROUS S/W PUSHING IN FROM W TN ON WEDNESDAY. 07 BNA 73/84/68/88 7313 CSV 69/81/65/83 6312
In the hours before
Special weather statement, Jun 28, 1:32 PM CDT, 5 hours 38 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE TENNESSEE COUNTIES TIL 6 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL 6 PM. THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO WAVERLY TO HOLLADAY LINE. A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430 PM. CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS... FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GORDON
Special weather statement, Jun 28, 1:32 PM CDT, 5 hours 38 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE TENNESSEE COUNTIES TIL 6 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL 6 PM. THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO WAVERLY TO HOLLADAY LINE. A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430 PM. CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS... FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GORDON
Local storm report, Jun 28, 5:06 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CLARKSVILLE TN WIND DAMAGE
06/28/99 MONTGOMERY HWY DEPT. REPORTED 2 TREES
DOWN 11 MILES NORTHEAST OF
CLARKSVILLE ON DUNLAP RD.
0245 PM SPRINGFIELD TN WIND DAMAGE
06/28/99 ROBERTSON 2 SMALL TREES WERE BLOWN
DOWN IN A YARD ON HWY 49
WEST JUST SOUTHWEST OF
SPRINGFIELD. REPORT
RELAYED BY HIGHWAY DEPT.
0445 PM MT JULIET TN FLOODING
06/28/99 WILSON HWY DEPT. REPORTED
FLOODING IN BELINDA CITY
AREA OF MT. JULIET ON
SUNNYMEADE RD.Special weather statement, Jun 28, 5:19 PM CDT, 1 hour 51 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BENTON... HOUSTON...HUMPHREYS...AND STEWART COUNTIES OF MIDDLE TENNESSEE... ...A FLASH FLOOD WARNING IS STILL IN EFFECT UNTIL 645 PM CDT FOR NORTHERN CHEATHAM...NORTHERN DAVIDSON...NORTHERN DICKSON... HOUSTON...ROBERTSON...SUMNER...EXTREME NORTH WILSON COUNTIES OF MIDDLE TENNESSEE... THE STORM PREDICTION CENTER HAS CANCELED THE SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES THAT WAS IN EFFECT. HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO MIDDLE TENNESSEE DELIVERING ADDITIONAL RAINFALL ACROSS THE REGION. GROUND SATURATATION IS COMMON FROM EARLIER RAINFALL THIS AFTERNOON. HOURLY RAINFALL RATES ACROSS NORTHERN DICKSON... CHEATHAM...AND NORTHERN DAVIDSON COUNTIES HAVE RECENTLY AVERAGED CLOSE TO 1.00 INCH AN HOUR. PLEASE EXERCISE CAUTION WHEN TRAVELING THIS AFTERNOON AS SEVERAL ROADS ARE COVERED WITH WATER. DO NOT CROSS ROADS WITH AUTOMOBILES OR BY FOOT WHEN FLOODING IS PREVALENT. USE HIGHER GROUND ROUTES TO GET TO OUR DESTINATION. 14 JBW
Special weather statement, Jun 28, 5:19 PM CDT, 1 hour 51 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BENTON... HOUSTON...HUMPHREYS...AND STEWART COUNTIES OF MIDDLE TENNESSEE... ...A FLASH FLOOD WARNING IS STILL IN EFFECT UNTIL 645 PM CDT FOR NORTHERN CHEATHAM...NORTHERN DAVIDSON...NORTHERN DICKSON... HOUSTON...ROBERTSON...SUMNER...EXTREME NORTH WILSON COUNTIES OF MIDDLE TENNESSEE... THE STORM PREDICTION CENTER HAS CANCELED THE SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES THAT WAS IN EFFECT. HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO MIDDLE TENNESSEE DELIVERING ADDITIONAL RAINFALL ACROSS THE REGION. GROUND SATURATATION IS COMMON FROM EARLIER RAINFALL THIS AFTERNOON. HOURLY RAINFALL RATES ACROSS NORTHERN DICKSON... CHEATHAM...AND NORTHERN DAVIDSON COUNTIES HAVE RECENTLY AVERAGED CLOSE TO 1.00 INCH AN HOUR. PLEASE EXERCISE CAUTION WHEN TRAVELING THIS AFTERNOON AS SEVERAL ROADS ARE COVERED WITH WATER. DO NOT CROSS ROADS WITH AUTOMOBILES OR BY FOOT WHEN FLOODING IS PREVALENT. USE HIGHER GROUND ROUTES TO GET TO OUR DESTINATION. 14 JBW
Local storm report, Jun 28, 5:45 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM NASHVILLE TN FLOODING
06/28/99 DAVIDSON EMA OFFICE REPORTED
FLOODING AT SEVERAL MAJOR
INTERSECTIONS SUCH AS
UNION & LARKSBURG, MYATT
DR. & GALLATIN PK, FINALLY
DICKERSON PK AND ALHAMBRE.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:10 PM CDT | Flash Flood Warning | OHX | Coffee, DeKalb, Warren, White | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.